Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 43, NWS Tallahassee, FL

April 2, 2016Dale County, Alabama

NWS Tallahassee, FL issued this river flood warning at Apr 2, 2016, 9:17 PM CDT for Dale County, Alabama. It took effect at Apr 2, 2016, 11:50 PM CDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Apr 2, 2016, 9:17 PM CDT (02:17 UTC)
In effect from
Apr 2, 2016, 11:50 PM CDT
Expired
Apr 3, 2016, 1:45 PM CDT
In force
14 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Choctawhatchee River near Newton (SR 134) (NEWA1). The gauge peaked at 18.32 ft at Apr 2, 2016, 10:00 PM CDT.

actionminormoderate15202504/0304/04
Action stage
14 ft
Minor stage
19 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

020 
WGUS42 KTAE 030217
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1017 PM EDT SAT APR 2 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Alabama... 

  Choctawhatchee River near Newton (SR 134) affecting Dale County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC045-031845-
/O.NEW.KTAE.FL.W.0043.160403T0450Z-160403T1845Z/
/NEWA1.1.ER.160403T0450Z.160403T0600Z.160403T1245Z.NO/
917 PM CDT SAT APR 2 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Choctawhatchee River near Newton (SR 134).
* From this evening until Sunday afternoon.
* At  8:30 PM Saturday the stage was 18.7 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast: Rise above flood stage by tonight and continue to rise to
  near 19.1 feet by tomorrow morning. The river will fall below flood
  stage by tomorrow afternoon.
* Impact: At 19.0 feet: Minor flooding will begin to affect farmland 
  in low lying areas near the Choctawhatchee River.

&&

LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547


$$
1 follow-up statement
835 
WGUS82 KTAE 031030
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 AM EDT SUN APR 3 2016

...The Flood Warning is cancelled for the following rivers in 
Alabama...
 
  Choctawhatchee River near Newton (SR 134) affecting Dale County



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC045-031100-
/O.CAN.KTAE.FL.W.0043.000000T0000Z-160403T1845Z/
/NEWA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
530 AM CDT SUN APR 3 2016

The Flood Warning is cancelled for
  the Choctawhatchee River near Newton (SR 134).
* At  4:30 AM Sunday the stage was 18.3 feet.
* Flood stage is 19.0 feet.
* Forecast: The river crested below flood stage at 19.0 feet. The 
  river will fall to 15.0 feet by Monday.
* Impact: At 19.0 feet: Minor flooding will begin to affect farmland 
  in low lying areas near the Choctawhatchee River.

&&

LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 2, 7:29 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 2, 7:29 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EDT SAT APR 2 2016

.Update...

No significant changes appear to be needed to the previous
forecast for tonight.

&&

.Aviation...
[Through 00Z Monday] VFR conditions will prevail through the
period with clear skies.

&&

.Prev Discussion [828 PM EDT]...

.Near Term [Through Tonight]...

The cold front has pushed through the CWA and the low clouds
behind the front are only lingering across the far southeastern
part of the area. High pressure builds in at the surface tonight
behind the front while the mid to upper level flow remains
southwesterly. With this southwesterly flow above the surface,
high clouds are streaming into the area from the Gulf and will
continue into tonight.

There will be a big difference with low temperatures tonight
compared to this morning with the mid to upper 40s for overnight
lows across most areas. This will be a few degrees below normal.

.Short Term [Sunday Through Monday Night]...

Surface high pressure will settle across the region on Sunday and
Monday with weak zonal flow aloft and plenty of dry air through
much of the depth of the troposphere. The net result for our
weather forecast will be mostly sunny skies, fairly light winds,
and slowly moderating temperatures not too far from normal values
for the first week of April.

.Long Term [Tuesday Through Saturday]...

After continuing a sunny, dry start to the week with temperatures
near normal, the next chance of rain will arrive Wednesday Night
and Thursday with a cold front. Global models show the front
moving very quickly through the area, with some marginal
instability. A slight chance of thunderstorms was included in the
forecast, along with the chance of showers. Slightly cooler
conditions are expected in the wake of the front as a high-
amplitude trough develops over the east coast.

.Marine...

The Small Craft Advisory was expanded to include all portions of
the coastal waters. The segment to the west of Apalachicola was
already valid. To the east, the advisory will begin at 02Z this
evening. Northerly winds of around 20-22 knots are expected, and
should quickly diminish on Sunday morning.

.Fire Weather...

Red flag conditions are not expected for the next several days.

.Hydrology...

After several rounds of rain in recent days, much of the area saw
between 2 and 5 inches of rainfall with localized higher and lower
amounts. Some of the highest totals were in southeast Alabama in
Geneva and Houston Counties. This rain is in addition to several
other rounds of moderate to heavy rain in the mid-late portions of
March that had already pushed flows on area rivers to elevated
levels. The result is that quite a few rivers are now either in
flood stage or are forecast to reach flood stage. This includes
but is not limited to long stretches of the Choctawhatchee,
Chipola, Apalachicola, Ochlockonee, Withlacoochee, St. Mark's, and
Aucilla Rivers.

For the latest river stages or forecast information, visit the
Advanced Hydrologic Prediction Service web page at:

http://water.weather.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   47  72  47  77  53 /   0   0   0   0   0
Panama City   50  69  54  71  59 /   0   0   0   0   0
Dothan        45  68  46  75  52 /   0   0   0   0   0
Albany        45  69  45  75  51 /   0   0   0   0   0
Valdosta      48  70  46  75  52 /   0   0   0   0   0
Cross City    48  74  47  77  52 /   0   0   0   0   0
Apalachicola  50  71  52  73  57 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 AM EDT /7 AM CDT/ Sunday FOR
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 11 AM EDT Sunday FOR Apalachee Bay or
     Coastal Waters From Keaton Beach to Ochlockonee River Fl
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM-Waters from Suwannee River
     to Apalachicola FL from 20 to 60 NM.

     Small Craft Advisory until 11 AM EDT Sunday FOR Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

UPDATE...DVD
NEAR TERM...DVD
SHORT TERM...FIEUX
LONG TERM...LAMERS
AVIATION...DVD
MARINE...FIEUX
FIRE WEATHER...LAMERS
HYDROLOGY...DVD

In the hours before

Local storm report, Apr 2, 3:41 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EDT SAT APR 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            2 WNW CODY              30.37N 84.08W
04/02/2016                   LEON               FL   EMERGENCY MNGR

            TRAM ROAD HAS WASHED OUT NEAR THE LEON AND JEFFERSON
            COUNTY BORDER ON THE LEON COUNTY SIDE

&&

DVD
Local storm report, Apr 2, 4:28 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT SAT APR 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            1 E BLUE SPRINGS        30.79N 83.44W
04/02/2016                   LOWNDES            GA   BROADCAST MEDIA

            PICTURE SUBMITTED OF CARTER WAY ROAD WASHED OUT IN
            WESTERN LOWNDES COUNTY. THIS ROAD INTERSECTS WITH TIGER
            CREEK WHICH FEEDS INTO THE WITHLACOOCHEE RIVER.

&&

DVD
Local storm report, Apr 2, 8:14 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 PM EDT SAT APR 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            1 NNW GENEVA            31.05N 85.88W
04/02/2016                   GENEVA             AL   LAW ENFORCEMENT

            A HOME WAS WASHED AWAY OFF OF NORTH SUNFLOWER STREET DUE
            TO RIVER FLOODING. REPORTED ON THE GENEVA COUNTY SHERIFF
            FACEBOOK PAGE

&&

DVD

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.